Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Withdrawal from lithium - advice please

Posted by Elizabeth on July 20, 1999, at 0:05:31

In reply to Withdrawal from lithium - advice please, posted by Louise on July 19, 1999, at 14:41:07

> Does anyone have any experience of gradual withdrawal from lithium carbonate? I've found some research which suggests that a slower withdrawal is advisable but would like to hear of official recommendations of exactly how to go about it. Any info welcome.

If you've been taking any medication for a while, discontinue it slowly. That is *always* safer, unless you are having a life-threatening side effect from it.

If discontinued abruptly, lithium can cause profound depression and suicidal ideation. There have also been cases of withdrawal mania, as with antidepressants. Li+ also has so many different neuroendocrine effects that there could be any of a host of other problems (e.g., thyroid changes).




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:8929